10th Anniversary Special IssueView this Special Issue
Henry Schellhorn, "An analytical characterization for an optimal change of Gaussian measures", Advances in Decision Sciences, vol. 2006, Article ID 095912, 9 pages, 2006. https://doi.org/10.1155/JAMDS/2006/95912
An analytical characterization for an optimal change of Gaussian measures
We consider two Gaussian measures. In the “initial” measure the state variable is Gaussian, with zero drift and time-varying volatility. In the “target measure” the state variable follows an Ornstein-Uhlenbeck process, with a free set of parameters, namely, the time-varying speed of mean reversion. We look for the speed of mean reversion that minimizes the variance of the Radon-Nikodym derivative of the target measure with respect to the initial measure under a constraint on the time integral of the variance of the state variable in the target measure. We show that the optimal speed of mean reversion follows a Riccati equation. This equation can be solved analytically when the volatility curve takes specific shapes. We discuss an application of this result to simulation, which we presented in an earlier article.
- F. Bellini and M. Frittelli, “On the existence of minimax martingale measures,” Mathematical Finance, vol. 12, no. 1, pp. 1–21, 2002.
- F. Delbaen, P. Grandits, T. Rheinländer, D. Samperi, M. Schweizer, and C. Stricker, “Exponential hedging and entropic penalties,” Mathematical Finance, vol. 12, no. 2, pp. 99–123, 2002.
- D. Duffie and H. R. Richardson, “Mean-variance hedging in continuous time,” The Annals of Applied Probability, vol. 1, no. 1, pp. 1–15, 1991.
- M. R. Grasselli and T. R. Hurd, “Wiener chaos and the Cox-Ingersoll-Ross model,” Proceedings of The Royal Society of London. Series A. Mathematical, Physical and Engineering Sciences, vol. 461, no. 2054, pp. 459–479, 2005.
- S. Levendorskii, “Pseudo-diffusions and quadratic term structure models,” Working paper, University of Texas, Austin, January 2004.
- O. L. Mangasarian, “Sufficient conditions for the optimal control of nonlinear systems,” SIAM Journal on Control and Optimization, vol. 4, no. 1, pp. 139–152, 1966.
- T. Rheinlaender, private communication, 2004.
- R. Rouge and N. El Karoui, “Pricing via utility maximization and entropy,” Mathematical Finance, vol. 10, no. 2, pp. 259–276, 2000.
- P. Sannutti, “Singular perturbation method in the theory of optimal control,” Report R-379, University of Illinois, Illinois, 1966.
- H. Schellhorn, “Optimal changes of Gaussian measures, with an application to finance,” Under second round of revision with Applied Mathematical Finance, 2006.
- M. Schweizer, “Approximation pricing and the variance-optimal martingale measure,” The Annals of Probability, vol. 24, no. 1, pp. 206–236, 1996.
Copyright © 2006 Henry Schellhorn. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.